View Full Version : success adding rogaine after long time fin usage?

05-12-2010, 11:18 AM
So I have been on Fin for close to 6 years now and saw fantastic success at first. Over the last 6-12 months I have noticed that I started losing hair again and I got on rogaine 5% foam about 2 months ago.

SInce I started the foam I have definitely thinned out a good bit which I'm hoping is rogaine-related shedding and not my MPB speeding up but who knows.

Anyways, i was wondering if anyone on here has added rogaine to their regimen after seeing effects from fin diminish a bit and if the rogaine has had any positive effect?

keep up the good fight.

05-12-2010, 11:34 AM
I can't answer your question but I can give my input, even though I am not that experienced at all.

I think rogaine can definitely be the cause of the shed. You will need to give it 6 months or longer to see if it works for you.

I am curious if you use nizoral or not? I use a ketoconazole shampoo and I promise you it leaves my scalp feeling great! I love it... My scalp use to itch a LOT due to inflammation from balding(at least thats how see it, dunno if that is fact). Now it feels great.

Nizoral use over the course of several months have shown to aid in the thickness(diameter) of the hairs. And has shown to create a much better environment for hair to grow in. There is evidence that keto inhibits the production of DHT in the scalp. It could be a handy soldier in your war!

If I were you I would add something more to my regimen seeing as though finasteride is starting to lose it's effectiveness(which does tend to happen to most people using finasteride).

You might want to add something to your regimen to help the fight against DHT. I would use Nizoral shampoo and topical spironolactone. Some users recommend switching to avodart(dutasteride). Though the side effects might be a very real issue and you should know what you are doing.

I am no expert at all, I am only giving you my opinion and what I would do. I am only trying to help.

Good luck man.

05-12-2010, 12:14 PM
You definitely don't want to discontinue your use of finasteride as this could reverse the benefits you've had in the previous years. A lot of people have success using finasteride and Rogaine in conjunction. Although finasteride typically works better than Rogaine, the combination of both tends to work better than either one alone. Also, shedding for a few weeks to a few months after starting a new treatment, particularly Rogaine, is totally normal. It is only temporary and should not cause permanent hair loss.

05-19-2010, 02:24 PM
Thanks guys. CIT girl, you mentioned that it isnt unusual to experience shedding a few months after starting Rogaine. Is this true? I was under the impression shedding would only occur for a couple weeks...so I have been pretty freaked out that it seems like the shedding has been going on for two months or so now

thanks again!

05-19-2010, 03:00 PM
There were a few studies that showed an increase in shedding for the first 3 months of minoxidil use. At this point, what you're experiencing is normal. By 6 months, you should regrow the lost hair and (hopefully) see some increase in density.

06-30-2010, 12:40 AM
I am about to start taking fenestaride and was wondering if I should start Rogaine at the same time. Can anyone tell me what the smartest approach is to get the best results. Thanks!